MAUDE Adverse Event Report: ALBA BIOSCIENCE LIMITED ALBACYTE ANTIBODY IDENTIFICATION CELLS 10-CELL PAPAINISED; REAGENT RED BLOOD CELLS

ALBA BIOSCIENCE LIMITED ALBACYTE ANTIBODY IDENTIFICATION CELLS 10-CELL PAPAINISED; REAGENT RED BLOOD CELLS
Model Number Z472U
Medical Device Problem Codes Inadequate Instructions for Healthcare Professional (1319); Inaccurate Information (4051)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was reported to fda on 07-may-2018 as a bpdr (number (b)(4)) under 21cfr600.14 and is now being reported retrospectively as a mdr under 21cfr803 to address an observation received from fda during the ei dated 10-sep-2018.Additional delay in the submission of this mdr is due to issues encountered during the set up of the electronic submission.The event subject of this report is deemed to represent a device malfunction which is not likely to cause or contribute to death or serious injury however it has been subject of recall/field correction and therefore meets the reporting criteria described in the fda guidance on mdr for manufacturers.A notification has been sent to the affected end users on 07-may-2018 requesting them to discard the original (i.E.Incorrect) antigen profile contained within the secondary packaging of lot v194389 and replace it with a corrected version provided with the notification.The same notification and the corrected antigen profile accompanied any products from lot v194389 subsequently shipped to end users who placed new orders of the affected product.The notification also covered the same issue affecting similar products manufactured from the same starting material (subject of separate mdrs).The assigned fda recall coordinator ((b)(6)) was informed of the correction on 07-may-2018 and bpd additional information was not requested.Total quantity distributed: 202.Total number of correction consignees (combined with customers of other products subject of the same notification): 312.Consignees responded to the notification: 309.Remaining 3 contacted via mail, email and telephone (last contact made on 13-jun-2018).[field safety notice z471u z472u z473u.].
 
Event or Problem Description
The antigen profile for us licensed reagent red blood cells albacyte® antibody identification cells 10-cell papain-treated (product code z472u, lot number v194389) supplied to customers contained an error.During in-house testing of the us licensed reagent red blood cell products albacyte® antibody identification cells 10-cell native (product code z471u, lot number v194387), 10-cell papain-treated (product code z472u, lot number v194389), alba bioscience discovered an error in the antigen profiles for these panels.Cell # 9 was incorrectly reported as js(a+) while the donor is actually js(a-).There are no issues with any other aspect of the panel.No complaints have been received from the field in relation to this inaccuracy.

Brand Name
ALBACYTE ANTIBODY IDENTIFICATION CELLS 10-CELL PAPAINISED
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ALBA BIOSCIENCE LIMITED
21 ellen's glen road
edinburgh, EH17 7QT
UK  EH17 7QT
MDR Report Key8206169
Report Number3003580203-2018-00004
Device Sequence Number265069
Product Code KSZ
UDI-Device Identifier05060242471193
UDI-Public05060242471193
Combination Product (Y/N)N
PMA/510(K) Number
BL125337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Model NumberZ472U
Device Catalogue NumberZ472U
Device Lot NumberV194389
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1